Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Does anyone take anti-anxiety meds, like Lexapro?

Do you like them? Did you gain weight on them? Do you know of any that don't make you gain weight? If you have been on them and gained weight and gone off them, did you lose the weight pretty easily?

Answer Question
 
misselphaba

Asked by misselphaba at 10:29 AM on May. 29, 2009 in Health

Level 3 (18 Credits)
Answers (7)
  • i was on lexapro for about 2 months. i didnt like how they made me feel and i was gaining weight although the doc said it wasnt from that. he said that wasnt a side effect. i still havent lost the weight and its been about 5 months since i stopped taking it. sorry.
    4hens

    Answer by 4hens at 10:56 AM on May. 29, 2009

  • I used to take Lexapro but now I take Cymbalta. I gained a lot of weight on Lexapro and it didn't really work for me. I have been on Cymbalta for years and love it! I haven't gained any weight either.


    Work From Home
    Daily Pay, 401k, Benefits
    Overview: 616-712-1741
    Request Interview:
    www.workbenefitsfromhome.com

    freeathome

    Answer by freeathome at 11:00 AM on May. 29, 2009

  • I take Klonopin and Effexor to help with my anxiety (among other things), but have never been on Lexapro.
    My 17 y/o daughter just began Lexapro at a very low dose in order to build it up in her body and already she feels better than she did on a high dose of Zoloft. She is extremely active (runs 5+ miles 5 days a week and does weight lifting 3 days per week) so she hasn't noticed any weigh issues. I'll mention to her that you all noticed weight gain while you were on it so she can keep a watch out for that.
    I hope things work out for you ladies.
    PrydferthMenyw

    Answer by PrydferthMenyw at 12:05 PM on May. 29, 2009

  • I take Xanax as needed and no it doesn't cause me to gain weight. I have had no problem with it at all. The 14 yr old that I care for is on Clonopin and she does have a weight problem but I really don't think it is from her meds, she eats crappy and unhealthy on a daily basis.
    tyfry7496

    Answer by tyfry7496 at 2:55 PM on May. 29, 2009

  • lexapro is not an anti anxiety med, its an anti depressant. Anti anxiety meds are fast acting and are only used as needed (like xanax) I use to be on lexapro and yes, I did gain weight. I think we gain weight because we are able to be happy and to eat again:) it sucks but its better than being upset! I am now on Xanax and I dont gain anything but I only take it like once every other week
    Jaydin_Makenna

    Answer by Jaydin_Makenna at 4:31 PM on May. 29, 2009

  • i take nueroton for my issue. its one of the few med out there that doent have weight gain as a side effect. i was on lexapro when i was preggo so i couldnt tell u if i gained weight to the med or not.
    rainmommy

    Answer by rainmommy at 5:01 PM on May. 29, 2009

  • My eating habits haven't changed at all. But I've gained a bunch. I'm calling the doctor on Monday and getting on something else. Lexapro is an anti-depressant, but if you don't have depression, it'll help with your anxiety. I don't have depression...or I didn't until I gained all this weight.

    Thanks, guys! I'll bring up the other meds on Monday. =)
    misselphaba

    Answer by misselphaba at 10:39 PM on May. 29, 2009

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.
close Cafemom Join now to connect to other members! Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN